MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171860S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.Additional information is pending and will be submitted within 30 days upon receipt.This case is related to fda report number 9616099-2023-06320.
 
Event or Problem Description
As reported, the balloons of two (2) 7f 18mm x 6mm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheters burst during angioplasty of the iliac vein.The balloon burst occurred during initial inflation at 4 atmospheres (atm).The devices did not inflate normally; leakage was noted from the balloon.There was no reported patient injury.There was moderate target lesion vessel calcification and mild vessel tortuosity.The percentage stenosis was not provided.The device was not being used for a chronic total occlusion.The devices were prepped as per the instructions for use (ifu).The products were properly stored and opened in sterile field.There were no visible signs of device/package damage prior to use.The devices prepped normally maintaining negative pressure.The catheter was not torqued against resistance.There were no kinks/bends noted after the devices were removed from patient.No unusual force was used at any time during the procedure.The devices were removed intact (in one piece) from the patient.The user is trained to the device.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82250909 presented no issues during the manufacturing process that could be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloons of two (2) 7f 18mm x 6mm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheters burst during angioplasty of the iliac vein.The balloon burst occurred during initial inflation at 4 atmospheres (atm).The devices did not inflate normally; leakage was noted from the balloon.There was no reported patient injury.There was moderate target lesion vessel calcification and mild vessel tortuosity.The percentage stenosis was not provided.The device was not being used for a chronic total occlusion.The devices were prepped as per the instructions for use (ifu).The products were properly stored and opened in sterile field.There were no visible visible signs of device/package damage prior to use.The devices prepped normally maintaining negative pressure.The catheter was not torqued against resistance.There were no kinks/bends noted after the devices were removed from patient.No unusual force was used at any time during the procedure.The devices were removed intact (in one piece) from the patient.The user is trained to the device.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the balloons of two (2) 7f 18mm x 6mm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheters burst during angioplasty of the iliac vein.The balloon burst occurred during initial inflation at four atmospheres (atm).The devices did not inflate normally; leakage was noted from the balloon.There was no reported patient injury.There was moderate target lesion vessel calcification and mild vessel tortuosity.The percentage stenosis was not provided.The device was not being used for a chronic total occlusion.The devices were prepped as per the instructions for use (ifu).The products were properly stored and opened in sterile field.There were no visible signs of device/package damage prior to use.The devices prepped normally maintaining negative pressure.The catheter was not torqued against resistance.There were no kinks/bends noted after the devices were removed from patient.No unusual force was used at any time during the procedure.The devices were removed intact (in one piece) from the patient.The user is trained to the device.2023-00044-1 the device was not returned for analysis.A product history record (phr) review of lot 82250909 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.2023-00044-2 the device was not returned for analysis.A product history record (phr) review of lot 82250909 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics of mild tortuosity along with calcification and procedural factors likely contributed to the reported event.However, without the return of the products for analysis it is difficult to draw a clinical conclusion between the devices and the event reported.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16526465
Report Number9616099-2023-06322
Device Sequence Number17457685
Product Code LIT
UDI-Device Identifier20705032002629
UDI-Public(01)20705032002629(17)231231(10)82250909
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number4171860S
Device Catalogue Number4171860S
Device Lot Number82250909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/17/2023
06/08/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/19/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown